Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Continuity of the support of a state


Author: Esteban Andruchow
Journal: Proc. Amer. Math. Soc. 130 (2002), 3565-3570
MSC (2000): Primary 46L30, 46L05, 46L10
Published electronically: July 2, 2002
MathSciNet review: 1920035
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${\mathcal A}$ be a finite von Neumann algebra and $p\in {\mathcal A}$ a projection. It is well known that the map which assigns its support projection to a positive normal functional of ${\mathcal A}$ is not continuous. In this note it is shown that if one restricts to the set of positive normal functionals with support equivalent to a fixed $p$, endowed with the norm topology, and the set of projections of ${\mathcal A}$ is considered with the strong operator topology, then the support map is continuous. Moreover, it is shown that the support map defines a homotopy equivalence between these spaces. This fact together with previous work implies that, for example, the set of projections of the hyperfinite II$_1$ factor, in the strong operator topology, has trivial homotopy groups of all orders $n\ge 1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L30, 46L05, 46L10

Retrieve articles in all journals with MSC (2000): 46L30, 46L05, 46L10


Additional Information

Esteban Andruchow
Affiliation: Instituto de Ciencias, Universidad Nacional de Gral. Sarmiento, J. M. Gutierrez entre J.L. Suarez y Verdi, (1613) Los Polvorines, Argentina
Email: eandruch@ungs.edu.ar

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06745-X
PII: S 0002-9939(02)06745-X
Keywords: State space, support projection
Received by editor(s): September 1, 2000
Published electronically: July 2, 2002
Communicated by: David R. Larson
Article copyright: © Copyright 2002 American Mathematical Society